Aa
A
A
A
Close
Thyroid Disorders Community
26k Members
Avatar universal

TSH

Is it normal for your Tsh to go from 2.746 to .793  in 6 month?
34 Responses
Avatar universal
Do you have the reference range provided with the level? ranges very from lab to lab, also any Free T3 or Free T4 tests done? If so please post them and include ranges for each.  Thank You FTB4
Avatar universal
tsh 2.746  normal .450-4.500
t4 free 1.82  normal .93-1.60

6 months later
tsh .792  normal .350-5.500
ft4  1.55 normal .89-1.76
total t3 .87  normal .60-1.81
tpo 493
vit.d 25.5
ferritan 46
no free t3
Avatar universal
Are you taking any medication for throid disease? Have you been diagnosed with any throid disease.? TSH is not a thyroid hormone, it is a pituitary hormone, your TPO is high, do you have a range for the TPO?
A high TPO would indicate a Thyroid auto immune disease.
Avatar universal
The range is less then 60. This is my 17 year old son. He has been on every med. for bipolar, add, depression, anixety  you name it, to no avail. The endo Says his thyroid is not why he feels this way and theres nothing he can do right now. He does not have an ounce of fat to lose. If you look at him, he looks very sick. Some days he cant even get out of bed. We are heading to radys childrens hospital but still have a few week before our appt. very hard to get into. Would thyroid disease make him feel this way? We have been dealing with this for 2 years, I am at my wits end!
Avatar universal
TPO is a test that detects antibody, When you have an autoimmune disease, as I am sure your son has with the result of the Antibody count, I don't know if this is autoimmune Hypo or Hyper thyroid, there is the tgAb and bothe are normally used to detect either Graves Disease, which is when the body's defenses or Immune system does not recognize the thyroid as part of the body and attacks it, it can cause overproduction of thyroid hormones, which is called Graves Disease (hyperactive) and/or cause underproduction of thyroid hormone Hypoactive), and this is called Hashimoto's Thyroiditis, I cannot tell which symptoms he has, but if he is underweight is edgy, it could very well be Graves disease, I would have him looked at by a good thyroid MD, just looking at the tests this guy has done, does not say much for his experience with thyroid, Depression, Anxiety, weight loss, are all symptoms of Graves or Hyperthyroid, this guy letting this go on for two yuears and pumping him with all those medications is a shame, with the right tests he could have come up with the right diagnosis and treated your son accordingly. When you get him to another MD, make sure you insist on both Thyroid Antibody tests and Free T3 and Free T4 tests, when these test results come in, get a copy and post them here on the forum, with the ranges for each. Then we can assist  and explain his condition based on this info. We here about MD's like this all day long and it is a real problem, if they don't know how to treat thyroid they should get out of the practice. What exact medication is he on now?   FTB4
Avatar universal
he is on lexapro 40,  and lamictal 50. We just got back from psychiatrist. She is going to switch his lexapro to  remeron 15 and back down to 25 on limictal. the higher we go on lamictil the more numb he gets. At one point he was one 1500 mg of depakote. He was a walking zombie. She also told him to take 2 capsules of fish oil, and 2000 mg of vitiam d. I spoke with MY GP today and he is giving  me a lab order for him so i will have the test results when we go to San Diego. here is what I asked to be ordered, let me know if i am forgetting anything, I pick it up tomorrow and we will go straight to get blood drawn.
TSH
FREE T3
FREE T4
REVERSE T3
TPO
TSI
FERRITIN
CORTISOL SALIVA
B-12
D3
D125
TRAB
Thank you for your help. I will post as soon as i get labs back. By the way his endo never once ordered a free t3. All this thyroid stuff is confusing, but  I am trying to educate myself. My son has no life, its killing me.
Avatar universal
symptoms:
weight loss
hands shake (doc just puts him on more mood stabilizers)
irritability
sick all the time, if its out there he gets it and more
severe fatigue
severe anxiety
constipation
diarrhea
depression
he looks like he has been punched in both his eyes, the doc calls them allergy shiners.
Avatar universal
Get him off of all that mental crap, it will just make a zombie out of him, they are diagnosing him one symptom at a time instead of looking at his real problem which is thyroid. The only lab that is missing is call TgAb
it is another autoimmune test like TPOab, but they normally do both to confirm an autoimmune thyroid disease. The fish oil and vitamin D is good, also get 400mg tablets of Magnesium Glycinate, make sure the ingredients do not contain soy. Have him take 1 in the am and one pm
but if he gets on thyroid meds, he has to wait 4hrs before or after with minerals and vitamins, also any fiber containing foods, cerial bread etc.
With all that garbage mental crap they have prescribed, I would advise you to go to drugs.com, thet have very good drug interactions checker, list his prescriptions and read the interactions cross referencing each, it is a free web site and has every drug made. It may take a while, but I would bet the MD who wrote the prescriptions did not check for interactions. Stay in touch and when you those results come in, request a copy with all the ranges, then post them here or send them to me on the PM format. If you are informed that a thyroid disease is confirmed, then I would discontinue the mood, and Bi-Polar junk at the MD's direction, he may have to taper off of them. If you find a severe interaction with those drugs, you may want to contact that clown and let him know  Best of Luck FTB4
Avatar universal
thank you, got the tgab and i will post them as soon as i get them back. Thank you again.
Avatar universal
I sent you 2 messages on the Private Message Format, see your email inbox and click on the link. Take Care and Good Luck, and all the best to your son FTB4
649848 tn?1534637300
COMMUNITY LEADER
The high TPOab indicates that your son has Hashimoto's, which is generally associated with being hypothyroid, but can also be characterized by periods of hyperthyroidism.

Thyroid Stimulating Immunoglobulin (TSI) is the definitive test for Graves Disease.

TSH is a pituitary hormone and fluctuates greatly, even intra day. It's the FT3 and FT4 that you need to look at.

You can't just take your son off the medications without his doctor's okay.  Yes, Graves Disease can cause his symptoms, but you need to work on this with his doctors, not just taking the meds away.  Many times, these types of medication are necessary to help keep things under control until the thyroid can be adequately regulated.  A PERSON MUST BE PROPERLY WEANED FROM THAT TYPE OF MEDICATION. DO NOT JUST STOP IT.
Avatar universal
Barb it took me months to get him of depakote, His Doc has put him down to 20 mg of lexapro and 25 of lamictil yesterday. they are the lowest dose, I would still cut them or go every other day to ween him. I struggle with keeping him on these, it has been 2 years and they are not working. He has never had a suicidal thought until he started antidepressants. Dont know if they just weren't working or if it was the meds. All I can do is follow my gut. besides the 2 hours a week with a psycho therapist at 125 an hour and does not accept insurance. I hauled him to a inpatient hospital, he was evaluated and I was told he does not need to be there. I hold him accountable for his actions, if he dont go to school He pays the price. He is very intelligent, he scored 98% in math on his ACT and an overall score of 25, only did a 75% in arts and Lit. I'm just so frustrated, I know he doesn't  do drugs, he doesn't  go anywhere, but i still still drug test him. Hes clean. I hope we are on the right track, but the endo says his symptoms are not from his thyroid, we go for blood work today. and then off to new endo.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534637300
FL
Avatar universal
MI
1756321 tn?1547098925
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.